Took Plan B twice, Period is 10 days late.... What do I do?


Q: I am not on birth control and I had sex however I do not know if it was protected or not. I took Plan B (the Rite Aid form) about 30 hours after having sex. My last period was on the 14th of November and usually after 21 I get my period. It is now December 15th and still no period. I did see spotting a week after taking the pill. My period was due the 4th of December and it has been 10 days past that. This is my second time taking Plan B in 3 1/2 months. I did take a test and it said negative but I am still worried. Can my cycle be this off from taking it twice?

Symptoms:  No symptoms

A:   Hello,
If the pregnancy has been ruled out first then there is no cause of worry. This is a known side effect of plan b to cause delay in next 2-3 periods and it has been frequently seen among women who happen to use it quite often.
This does cause an imbalance in the hormones and thus cause the delay. It is suggested that you may wait for your menses to return and practice barrier contraception till you menstruate.
I hope i have answered your query,
wishing you good health.

Related Q&A

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, ...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

Q: I just recently recieved a birth control prescription, and haven't started taking it. My last period was August 5, an...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon